Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2015, 5:37 PM CDT for Denton County, Tarrant County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2015, 5:37 PM CDT (22:37 UTC)
- Expired
- Apr 1, 2015, 5:55 PM CDT
- In force
- 18 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Denton County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 45 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
620
WUUS54 KFWD 012237
SVRFWD
TXC121-439-012315-
/O.NEW.KFWD.SV.W.0009.150401T2237Z-150401T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DENTON COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 615 PM CDT
* AT 534 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HASLET...OR
NEAR KELLER...MOVING EAST AT 25 MPH.
HAZARD...HEN EGG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT WORTH...LEWISVILLE...FLOWER MOUND...GRAPEVINE...KELLER...
HURST...SOUTHLAKE...WATAUGA...COLLEYVILLE...HIGHLAND VILLAGE...
TROPHY CLUB...NORTH RICHLAND HILLS...ROANOKE...ARGYLE...HICKORY
CREEK...JUSTIN...DOUBLE OAK...NORTHLAKE...HASLET AND BARTONVILLE.
THIS INCLUDES INTERSTATE 35W BETWEEN MILE MARKERS 61 AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
IF ON OR NEAR GRAPEVINE LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3289 9737 3308 9736 3312 9704 3288 9704
TIME...MOT...LOC 2234Z 266DEG 21KT 3297 9728
HAIL...2.00IN
WIND...60MPH
$$
15-BAIN2 follow-up statements
973
WWUS54 KFWD 012248
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT WED APR 1 2015
TXC121-439-012315-
/O.CON.KFWD.SV.W.0009.000000T0000Z-150401T2315Z/
DENTON TX-TARRANT TX-
548 PM CDT WED APR 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN DENTON AND NORTHEASTERN TARRANT COUNTIES...
AT 546 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROANOKE...OR
NEAR TROPHY CLUB...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT WORTH...LEWISVILLE...FLOWER MOUND...EULESS...GRAPEVINE...
KELLER...HURST...SOUTHLAKE...WATAUGA...COLLEYVILLE...HIGHLAND
VILLAGE...TROPHY CLUB...NORTH RICHLAND HILLS...ROANOKE...ARGYLE...
HICKORY CREEK...JUSTIN...DOUBLE OAK...NORTHLAKE AND BARTONVILLE.
THIS INCLUDES INTERSTATE 35W BETWEEN MILE MARKERS 67 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR GRAPEVINE LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3289 9730 3307 9732 3312 9704 3288 9704
3288 9720
TIME...MOT...LOC 2246Z 268DEG 13KT 3300 9725
HAIL...1.00IN
WIND...60MPH
$$
15-BAIN795
WWUS54 KFWD 012255
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT WED APR 1 2015
TXC121-439-012304-
/O.CAN.KFWD.SV.W.0009.000000T0000Z-150401T2315Z/
DENTON TX-TARRANT TX-
555 PM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DENTON AND
NORTHEASTERN TARRANT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3289 9730 3307 9732 3312 9704 3288 9704
3288 9720
TIME...MOT...LOC 2253Z 266DEG 21KT 3300 9719
$$
15-BAINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:27 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 1, 3:27 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 327 PM CDT WED APR 1 2015 .DISCUSSION... A SHORTWAVE TROUGH CONTINUES TO PROGRESS EAST ACROSS TEXAS AND THE SOUTHERN PLAINS THIS AFTERNOON. EXTENSIVE CLOUDCOVER ASSOCIATED WITH THIS FEATURE HAS LIMITED ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE AREA FOR MUCH OF THE LATE MORNING AND AFTERNOON. THAT SAID...LOCATIONS SOUTHWEST OF THE EARLIER ACTIVITY /AND OUTSIDE OF THE THICKER CLOUD COVER/ ARE NOW EXPERIENCING CONVECTIVE INITIATION...AND ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE AFTERNOON AND EARLY EVENING AS THE ATMOSPHERE CONTINUES TO DESTABILIZE. THOUGH THE BEST INSTABILITY HAS REMAINED MAINLY SOUTH OF I-20...ADDITIONAL DEVELOPMENT WILL REMAIN POSSIBLE AREA-WIDE AS COOLER AIR ALOFT ASSOCIATED WITH THE SHORTWAVE AIDS IN ADDITIONAL DESTABILIZATION. WE WILL KEEP SLIGHT CHANCE POPS ACROSS THE NORTHERN HALF OF THE REGION THIS EVENING WITH CHANCE POPS ACROSS THE SOUTH. ALL ACTIVITY SHOULD MOVE EAST OF THE AREA AROUND OR SHORTLY AFTER MIDNIGHT AS THE SYSTEM ACCELERATES OFF TO THE NORTHEAST. AN UPPER TROUGH DROPPING SOUTHEAST ACROSS THE WEST COAST WILL MOVE EAST ACROSS THE CENTRAL PART OF THE CONUS LATE THURSDAY INTO FRIDAY. THIS WILL FORCE A COLD FRONT SOUTH THROUGH NORTH TEXAS FRIDAY. AHEAD OF THE SYSTEM...A DRYLINE WILL SURGE EAST TO NEAR THE I-35 CORRIDOR THURSDAY AFTERNOON. GOOD INSTABILITY IS BEING ADVERTISED IN THE VICINITY OF THE DRYLINE...BUT IT LOOKS LIKE A STRONG CAP WILL PRECLUDE CONVECTIVE INITIATION FOR THE MAJORITY OF THE REGION. WE WILL KEEP SOME 20 POPS ALONG I-35 NORTH OF I-20 THURSDAY AFTERNOON WHERE A LOW PROBABILITY FOR STORM DEVELOPMENT WILL EXIST. LOW TO MID 90S TEMPERATURES ARE LIKELY THURSDAY AFTERNOON ACROSS THE WESTERN THIRD OF THE AREA WHERE VEERED WINDS AND DRY AIR WILL BE IN PLACE. THE FAST MOVING FRONT WILL PROVIDE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS. CONDITIONS ACROSS THE NORTHWESTERN HALF WILL LIKELY REMAIN TOO DRY FOR PRECIPITATION ASSOCIATED WITH THE FRONT. STRONG NORTH WINDS WILL USHER IN SEASONABLY COOL AIR FRIDAY AND SATURDAY BEHIND THE FRONT. SOUTHWESTERLY FLOW WILL DEVELOP ALOFT SATURDAY NIGHT AND SUNDAY AS A LARGER SCALE TROUGH DEEPENS ALONG THE WEST COAST. INCREASING ISENTROPIC LIFT ABOVE THE COOL AIRMASS AT THE SURFACE WILL GENERATE SHOWERS AND ISOLATED THUNDERSTORMS LATE SATURDAY THROUGH SUNDAY ACROSS MUCH OF THE REGION. RETURN FLOW WILL INCREASE AT THE SURFACE MONDAY AS CYCLOGENESIS INTENSIFIES IN LEE OF THE ROCKIES. THIS WILL PLACE NORTH TEXAS BACK IN THE WARM SECTOR FOR MOST OF NEXT WEEK IN ADVANCE OF THE DEEPENING WEST COAST TROUGH. CHANCES OF MAINLY AFTERNOON THUNDERSTORMS WILL OCCUR MONDAY THROUGH MUCH OF NEXT WEEK AS SUBTLE DISTURBANCES PASS OVERHEAD IN THE SOUTHWEST FLOW ALOFT. SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR SOME OF THESE STORMS TO BECOME SEVERE EACH AFTERNOON AND EVENING...AND WE WILL GET A BETTER LOOK AT THE FORECAST ELEMENTS AS WE HEAD THROUGH EASTER WEEKEND. TEMPERATURES NEXT WEEK WILL REMAIN ABOUT 10 DEGREES ABOVE NORMAL WITH LOWS IN THE 60S AND HIGHS GENERALLY IN THE 80S. 30 && .AVIATION... /ISSUED 1231 PM CDT WED APR 1 2015/ THE MVFR CIGS IN THE AREA ARE GENERALLY LIFTING TO VFR OR ARE SCATTERING OUT. THE AIRMASS IS ONLY VERY WEAKLY CAPPED AND WITH CONTINUED HEATING SHOULD BE UNCAPPED AND MODERATELY UNSTABLE SOON. AS A SHORTWAVE TRACKS THROUGH THE REGION THIS AFTERNOON AND EVENING...THIS WILL IGNITE SCATTERED CONVECTION IN THE AREA. SHORT-TERM HI-RES GUIDANCE CONTINUES TO FOCUS IN ON THE 21-01Z WINDOW FOR STORMS AT THE TAF SITES...AND WE HAVE VCTS IN THE FORECAST FOR THAT TIME. WILL UPDATE TAFS IF RADAR TRENDS BEGIN TO INDICATE THAT STORMS WILL DIRECTLY IMPACT TAF SITES. OTHERWISE MVFR CIGS WILL ARRIVE LATE TONIGHT AROUND 5-6Z AND PERSIST INTO THURSDAY MORNING. SOUTH WINDS WILL PREVAIL AT 10-20KT WITH HIGHER GUSTS. WILL LEAVE THUNDER OUT OF TAFS THURSDAY AT DFW AS THE PROBABILITY THAT THE CAP WILL BREAK AND A STORM WILL IMPACT DFW IS LESS THAN 20 PERCENT...BUT WE WILL CONTINUE TO MONITOR THIS POTENTIAL CLOSELY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 86 67 74 47 / 20 20 20 20 5 WACO, TX 65 84 67 77 48 / 20 10 10 30 5 PARIS, TX 63 79 65 72 42 / 20 20 20 30 5 DENTON, TX 65 84 66 74 44 / 20 20 20 10 5 MCKINNEY, TX 64 81 66 73 44 / 20 20 20 20 5 DALLAS, TX 65 84 67 75 47 / 20 20 20 20 5 TERRELL, TX 64 82 67 74 45 / 20 20 20 30 5 CORSICANA, TX 64 81 66 76 47 / 20 10 10 30 5 TEMPLE, TX 65 83 66 77 48 / 20 10 10 30 5 MINERAL WELLS, TX 64 90 66 74 45 / 10 10 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 1, 3:42 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT WED APR 1 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 342 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE LARGE HAIL...STRONG WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING...MAINLY FOR AREAS EAST OF THE INTERSTATE 35 CORRIDOR AND NORTH OF THE INTERSTATE 20 CORRIDOR. LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS. THERE IS A CHANCE FOR THUNDERSTORMS FOR PARTS OF NORTH AND CENTRAL TEXAS ON FRIDAY AND FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.
In the hours before
Local storm report, Apr 1, 4:52 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL PECAN ACRES 32.97N 97.47W
04/01/2015 E1.00 INCH TARRANT TX AMATEUR RADIO
QUARTER SIZED HAIL JUST NORTHEAST OF EAGLE MOUNTAIN LAKELocal storm report, Apr 1, 4:55 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL PECAN ACRES 32.97N 97.47W
04/01/2015 M1.50 INCH TARRANT TX TRAINED SPOTTERLocal storm report, Apr 1, 5:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
505 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL PECAN ACRES 32.97N 97.47W
04/01/2015 M2.75 INCH TARRANT TX TRAINED SPOTTERLocal storm report, Apr 1, 5:08 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 W HASLET 32.97N 97.44W
04/01/2015 E1.50 INCH TARRANT TX TRAINED SPOTTER
NEAR 287B AND 287 SPLITLocal storm report, Apr 1, 5:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL HASLET 32.97N 97.35W
04/01/2015 M1.00 INCH TARRANT TX AMATEUR RADIO
PEA TO QUARTER SIZE HAIL AT HWY 287/FM 718 (WAL-MART)Local storm report, Apr 1, 5:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 3 NW HASLET 33.00N 97.39W
04/01/2015 E1.25 INCH TARRANT TX NWS EMPLOYEE
NWS EMPLOYEE REPORTED HALF DOLLAR SIZED HAIL NW OF
HASLET.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:57 AM CDT | Special Weather Statement | FWD | Jack, Wise | 48 min |
| Apr 1, 7:06 AM CDT | Special Weather Statement | FWD | Cooke | 24 min |
| Apr 1, 8:09 AM CDT | Special Weather Statement | FWD | Grayson | 51 min |
| Apr 1, 3:37 PM CDT | Special Weather Statement | FWD | Tarrant | 23 min |
| Apr 1, 3:49 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 41 min |
| Apr 1, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant, Wise | 47 min |
| Apr 1, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 46 min |
| Apr 1, 5:04 PM CDT | Areal Flood Advisory | FWD | Tarrant, Wise | 56 min |
| Apr 1, 6:14 PM CDT | Special Weather Statement | FWD | Erath | 46 min |
| Apr 1, 6:32 PM CDT | Special Weather Statement | FWD | Parker | 43 min |
| Apr 1, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 36 min |
| Apr 1, 6:58 PM CDT | Special Weather Statement | FWD | Rains | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.